Thunderstorm Wind, Nemaha
- When
- August 26, 1:16 PM CST
- Where
- Nemaha County, Corning
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.650, -96.033
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 26, 1:57 AM CST, 11 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 257 AM CDT TUE AUG 26 2003 MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES AND TEMPERATURES NEARLY ALL PERIODS. 00Z UPPER AIR ANALYSIS HAD 100KT JET AHEAD OF UPPER LOW ENTERING SOUTHERN BRITISH COLUMBIA THEN EAST CROSS THE SOUTHERN PROVINCES. 500MB HIGH HAD ORIENTED ITSELF FARTHER EAST OVER WESTERN KENTUCKY WITH SOUTH TO SOUTHWESTERLY FLOW THE RULE IN THE MID AND UPPER LAYERS. 700MB LEVEL HAD 3-6C DEWPOINTS FROM CENTRAL TEXAS INTO CENTRAL KANSAS WITH 9C TEMPS AT KOUN AND KFWD. WEAK 850MB TROF WAS LOCATED FROM WESTERN MINNESOTA TO SOUTHWESTERN NEBRASKA. 07Z SURFACE DATA INDICATING TWO WEAK TROFS UPSTREAM...ONE ACROSS SOUTHERN SOUTH DAKOTA AND ANOTHER IN CENTRAL NEBRASKA WHERE CONVECTION PERSISTS EARLY THIS MORNING. RELATIVE COOL AND MOIST MID LEVEL AIRMASS TO REMAIN OVER THE AREA TODAY AS SURFACE TROF SINKS SOUTH INTO NORTHERN KANSAS. STRONG DAYTIME HEATING SHOULD ALLOW CONVECTIVE TEMPS TO BE REACHED. THIS WAS ENOUGH FOR A FEW STORMS TO DEVELOP IN EASTERN KANSAS YESTERDAY AND ADDED BOUNDARY SHOULD AID IN MORE WIDESPREAD DEVELOPMENT. WILL GO WITH SLIGHT PRECIP CHANCES THIS AFTERNOON AND INTO TONIGHT THOUGH THE ETA LOOKS OVERDONE ON LIFT WITH LIMITED CONVERGENCE. LOWER LEVELS LOOK TO BE A TOUCH COOLER THAN MONDAY PARTICULARLY BEHIND THE BOUNDARY IN THE NORTHWESTERN ZONES. WESTERLIES TO BEGIN A SOUTHWARD PUSH WEDNESDAY AS THE UPPER LOW WEAKENS AND CROSSES THE ROCKIES. SURFACE PRESSURES TO FALL SOME 8MB OVER THE NORTHERN HIGH PLAINS AND DRAG THE WEAK BOUNDARY NORTH OUT OF THE AREA. ALTHOUGH ANOTHER HOT DAY SHOULD PROVIDE FOR SOME INSTABILITY AND PERHAPS AN ISOLATED STORM HERE AND THERE...WILL KEEP PRECIP MENTION LIMITED TO THE NORTHEASTERN ZONES WHERE THE BOUNDARY COULD REMAIN IN THE AFTERNOON. HIGH TEMPS SHOULD AGAIN BE AROUND THE CENTURY MARK. COLD FRONT ASSOCIATED WITH THE UPPER WAVE TO ENTER NORTHERN KANSAS LATE THURSDAY AND PUSH THROUGH BY LATE FRIDAY. ADDED A FEW DEGREES TO THURSDAY/S HIGHS WITH STRONG PRE-FRONTAL WARMING A POSSIBILITY /AS SEEN LAST THURSDAY/. ALSO ADDED SLIGHT POPS TO THE NORTHWESTERN ZONES THURSDAY AFTERNOON WHICH MESHES WELL WITH SURROUNDING OFFICES. GFS INDICATING A SECONDARY UPPER WAVE ROTATING THROUGH THE REGION SATURDAY BUT CONFIDENCE IN ITS SOLUTIONS AT THIS RANGE OF LATE IS NOT HIGH. .TOP...NONE. 65
KSZ008>012-020>024-026-034>040-054>056-058-059-271000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1207 PM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. SOME LARGE HAIL IS ALSO POSSIBLE. AFTERNOON HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY OVER NORTHEAST KANSAS AND OVER MOST AREAS FROM THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. HEAT INDICES DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368320, 5368321, 5368322.